Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS Grand Rapids, MI

March 18, 2021

NWS Grand Rapids, MI issued this small craft advisory at Mar 18, 2021, 10:12 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2021, 10:12 PM EDT (02:12 UTC)
Expired
Mar 19, 2021, 8:00 AM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

076 
WHUS73 KGRR 190212
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1012 PM EDT Thu Mar 18 2021

LMZ849-191015-
/O.CAN.KGRR.GL.W.0005.000000T0000Z-210319T0300Z/
/O.NEW.KGRR.SC.Y.0026.210319T0212Z-210319T1200Z/
Pentwater to Manistee MI-
1012 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 10 to 20 knots with gusts up to 25 
  knots and waves 2 to 5 feet.

* WHERE...Pentwater to Manistee MI.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>848-191015-
/O.CAN.KGRR.GL.W.0005.000000T0000Z-210319T0900Z/
/O.NEW.KGRR.SC.Y.0026.210319T0212Z-210319T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1012 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 10 to 20 knots with gusts up to 30 
  knots and waves 1 to 4 feet.

* WHERE...St Joseph to Pentwater.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
961 
WHUS73 KGRR 190735
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
335 AM EDT Fri Mar 19 2021

LMZ846>849-190845-
/O.CAN.KGRR.SC.Y.0026.000000T0000Z-210319T1200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
335 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will remain below hazardous levels through the
remainder of the night.

$$

LMZ844-845-191200-
/O.CON.KGRR.SC.Y.0026.000000T0000Z-210319T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
335 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WHAT...Northeast winds 10 to 15 knots with gusts up to 25 
  knots and waves 2 to 4 feet.

* WHERE...St Joseph to Holland.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
945 
WHUS73 KGRR 191159
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
759 AM EDT Fri Mar 19 2021

LMZ844-845-191300-
/O.EXP.KGRR.SC.Y.0026.000000T0000Z-210319T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
759 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

The winds and waves will remain below hazardous levels for the
remainder of the day.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 8:00 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 18, 8:00 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
800 PM EDT Thu Mar 18 2021

LATEST UPDATE...
Update/Aviation

.SYNOPSIS...
Issued at 330 PM EDT Thu Mar 18 2021

- Stronger Winds Continue into the Evening Hours

- Lengthy Period of Dry Weather Tonight through Monday

- Chance for Rain Next Week

&&

.UPDATE...
Issued at 800 PM EDT Thu Mar 18 2021

Still some wind gusts to 35 mph, mainly south and east of GRR, but
the highest gusts of 45 to 50 mph have already occurred so will
be letting the Wind Advisory expire.

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 330 PM EDT Thu Mar 18 2021

-- Stronger Winds Continue into the Evening Hours --

Some recent peak wind gusts...GRR 49 mph, MKG 47 mph and JXN 46
mph. So, the Wind Advisory is working out well and we will not
make any changes to its areal extent or timing. The advisory
continues through 800pm. We are likely getting a boost in the wind
gusts due to afternoon mixing, so as we approach 800pm there
should be in a decreasing trend. Some wind aloft does hang on
through the course of the evening with 35-40 knots noted at
2,000ft. So, while the wind will settle some towards sunset (754pm
today in Grand Rapids), it will remain gusty even after dark.

-- Lengthy Period of Dry Weather Tonight through Monday --

We have high confidence that we are looking at a prolonged period
of dry weather from tonight into Monday. Both operational models
and ensembles confirm this. Next good chances for rain will likely
not come until Tuesday night or Wednesday actually. A warming
trend will occur during this time frame as well, with high temps
nudging up a bit each day from 40s on Friday, to 50s on Saturday
and near 60 on Sunday. A good portion of the area will likely
reach the lower to middle 60s on Monday.

In regard to fire weather, the dry/cured grasses/fuels will
remain a concern as we go through a period of dry and warmer
weather. Also of concern in this regard will be increasing
southerly flow as we head into Sunday and Monday which would aid
the spreading of any fire that occurs. Fire danger is already at
high or very high levels in some locations in our area. All sites
will be trending that direction as we move into early next week.

-- Chance for Rain Next Week --

Rain chances will begin to increase Monday night and Tuesday as a
shortwave works northward off to our west in the plains. The
models have been fairly consistent in keeping this wave and its
associated surface low off to our west. We will be in deep
southerly flow much of early and mid next week. PWATs climb to
0.75-1.00 inch. Given the main system stays off to our west
however heavy rain is not expected at this time despite the gulf
being wide open into this system. At this time rainfall is
forecast to be a half inch or less in most places.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 800 PM EDT Thu Mar 18 2021

Northeast winds will continue to gust to 25 kts at the surface this
evening (and winds at 2000-3000 ft will still be around 45 kts),
but the sfc winds are expected to diminish to around 10 kts late
tonight into Friday as high pressure builds in. Confidence is very
high that VFR weather will continue the next 24 hours.

&&

.MARINE...
Issued at 330 PM EDT Thu Mar 18 2021

We will be maintaining the Gale Warning as it stands, with the
north of Pentwater zone ending this evening at 1100pm and the
zones south of Pentwater continuing through 500am. The areas to
the south stand a better chance at verifying as these locations
are located in the tighter gradient. Muskegon GLERL has gusted to
36 knots, while South Haven GLERL has hit 34 knots already. So,
we are gusting gales along the shoreline and even higher winds
should be found out on water where there is less surface friction.

Waves will peak this evening with a slow gradual fade overnight as
the winds slacken off. Highest waves in our area will be off of
Big and Little Sable Points, where 7-8 footers are expected out
towards the 5 mile mark.

Friday and Saturday will feature much quieter conditions out on
Lake Michigan with high pressure situated across the region.
Southerly winds pick up into Sunday though so the respite will be
fairly short lived.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
LM...Gale Warning until 11 PM EDT this evening for LMZ849.

     Gale Warning until 5 AM EDT Friday for LMZ844>848.

&&

UPDATE...Meade
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Meade
MARINE...Duke
Hazardous weather outlook, Mar 18, 8:33 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
833 PM EDT Thu Mar 18 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
833 PM EDT Thu Mar 18 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-190815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
833 PM EDT Thu Mar 18 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Tonight

Gale force wind gusts are expected into tonight for the nearshore
waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Mar 18, 4:34 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
434 PM EDT THU MAR 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     NON-TSTM WND GST 2 SSW CASCADE           42.88N 85.52W
03/18/2021  M51 MPH          KENT               MI   ASOS

            ASOS STATION KGRR GERALD R FORD INTL.

0123 PM     NON-TSTM WND GST 1 ENE NORTON SHORES     43.17N 86.23W
03/18/2021  M47 MPH          MUSKEGON           MI   ASOS

            ASOS STATION KMKG MUSKEGON COUNTY AIRPORT.

0339 PM     NON-TSTM WND GST 3 NE PORTAGE            42.23N 85.55W
03/18/2021  M46 MPH          KALAMAZOO          MI   ASOS

            ASOS STATION KAZO KZOO/BATTLE CREEK INTL
            AIRPORT.

0138 PM     NON-TSTM WND GST 3 ENE SANDSTONE         42.27N 84.47W
03/18/2021  M46 MPH          JACKSON            MI   ASOS

            ASOS STATION KJXN JACKSON COUNTY-REYNOLDS
            FIELD AIRPORT.

0348 PM     NON-TSTM WND GST 1 SSE SPRINGFIELD       42.32N 85.23W
03/18/2021  M46 MPH          CALHOUN            MI   ASOS

            ASOS STATION KBTL BATTLE CREEK EXECUTIVE
            AIRPORT.

0420 PM     NON-TSTM WND GST 2 WNW BRADLEY           42.64N 85.68W
03/18/2021  M45 MPH          ALLEGAN            MI   MESONET

            MESONET STATION CW5467 HOPKINS.

0356 PM     NON-TSTM WND GST 4 S IONIA               42.93N 85.07W
03/18/2021  M44 MPH          IONIA              MI   AWOS

            AWOS STATION KY70 IONIA COUNTY ARPT.

0105 PM     NON-TSTM WND GST 4 WNW ROOSEVELT PARK    43.22N 86.35W
03/18/2021  M43 MPH          LMZ847             MI   MESONET

            MESONET STATION XMSK MUSKEGON NORTH
            BREAKWATER LIGHT.

0336 PM     NON-TSTM WND GST 1 E LAWTON              42.17N 85.82W
03/18/2021  M42 MPH          VAN BUREN          MI   MESONET

            MESONET STATION EW6899 LAWTON.

0310 PM     NON-TSTM WND GST 1 SSW WAYLAND           42.66N 85.65W
03/18/2021  M42 MPH          ALLEGAN            MI   MESONET

            MESONET STATION BDLM4 PLAINWELL.

0306 PM     NON-TSTM WND GST 2 NNW SAUGATUCK         42.68N 86.22W
03/18/2021  M42 MPH          LMZ845             MI   MESONET

            MESONET STATION XSTK SAUGATUCK PIER.

0150 PM     NON-TSTM WND GST 2 S HOLLAND             42.75N 86.10W
03/18/2021  M41 MPH          ALLEGAN            MI   ASOS

            ASOS STATION KBIV W MICH REGIONAL ARPT.

0257 PM     NON-TSTM WND GST 4 WNW ITHACA            43.32N 84.68W
03/18/2021  M40 MPH          GRATIOT            MI   AWOS

            AWOS STATION KAMN ALMA.

&&

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.